Skip to content

What a difference a day makes

February 4, 2016

Yesterday was bad.  Very, very bad.  My pain on a scale of 1-10 was somewhere around 86.  I could barely walk.  I couldn’t move my hands.  I couldn’t think.  I broke down and called my doctor to ask her about pain meds.  I really, really hated to do that.  I don’t want to rely on pain meds.  I don’t want to look like a drug seeker every time I go to the doctor or hospital.  Well, the doctor surprised me.

Her (through her nurse):  “Is there anything that might have caused your disease to flare up?”
Me:  “How about a flight to and from Tokyo?”
Her: “That would do it.  So, since you are having a flare-up, we need to get your disease back under control.  You can come in for injections.”
Me:  “I have a work/travel schedule that would make injections difficult.”
Her:  “Ok, so take these pills. We’ll try to get your disease back under control in a few weeks.  You should feel relief from pain quickly, too.”
Me:  “I think I love you.”

I already had said drugs in the house and choked down a handful (not an exaggeration AT ALL, neither the choking nor the handful).  I tried to survive the rest of the day as best I could.  I went to church last night.  I barely made it down the stairs to my car to leave my house, but by the time I came home from church I was able to walk up the stairs with a shocking amount of ease.  The drugs kicked in!

Sadly, these drugs also make me wired.  WIRED.  I was up late into the night and was thankful to get at least 3 1/2 hours of sleep.  Today my pain, on a scale of 1-10, is hovering around a 4.  This is as good as it gets for me.  Hurray!  I love being mostly out of pain.  The drugs, however, are a mixed bag.  Here is what my life will look like for the next few weeks:

  • a jumpy, nervous feeling
  • my excess energy comes out as non-stop chatter
  • cleaning my kitchen at 3am seems like a good idea
  • I keep hearing a voice in my head saying “No more sleep for you, Ever!”
  • I will become an emotional train wreck.  I will likely cry about once an hour
  • I will also get angry easily
  • My house will become impeccably clean, mostly done in bursts late at night
  • I will have enough heartburn to light up New York City at Christmas

Fortunately I won’t be on these drugs long enough to cause weight gain and a moon face.  I just got rid of that moon face and I don’t want it back!

Pray for me.  Pray for my poor husband.  I’m a high energy person without chemical assistance and the poor man has to put up with a lot.

Advertisements

From → Uncategorized

Leave a Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: